Nonlinear Processes in Geophysics (Jan 1995)

Fractal dimension of lightning discharge

  • J. Sañudo,
  • J. B. Gómez,
  • F. Castaño,
  • A. F. Pacheco

Journal volume & issue
Vol. 2, no. 2
pp. 101 – 106

Abstract

Read online

Using a stochastic model, we simulate the process of dielectric breakdown in the atmosphere and calculate the fractal dimension of 3-dimensional lightning patterns. Finite-size effects have been studied. The projections of our patterns on vertical planes fit the experimental fractal dimension obtained from photographic analysis. This work is inspired by a previous work by A.A. Tsonis.